Alert archive / Minnesota / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Jan 28, 2013, 2:33 PM CST for 10 counties in Minnesota; 4 counties in North Dakota. It was in force for 15 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 28, 2013, 2:33 PM CST (20:33 UTC)
- Expired
- Jan 29, 2013, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 102 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 5:07 AM CST | HEAVY SNOW 6 | Bagley, MN | RELAYED VIA FACEBOOK. |
| Jan 29, 5:13 AM CST | HEAVY SNOW 10 | Vergas, MN | RELAYED VIA FACEBOOK. |
| Jan 29, 5:44 AM CST | HEAVY SNOW 12 | Pennington, MN | RELAYED VIA FACEBOOK. |
| Jan 29, 5:45 AM CST | HEAVY SNOW 5.8 | Sabin, MN | 24-HOUR TOTAL. |
| Jan 29, 5:50 AM CST | HEAVY SNOW 10.5 | 3 Se Breckenridge, MN | 24-HOUR TOTAL. |
| Jan 29, 5:54 AM CST | HEAVY SNOW 10.5 | 3 E Bemidji, MN | WAS STILL SNOWING AT TIME OF OBSERVATION. |
| Jan 29, 5:54 AM CST | HEAVY SNOW 11 | Laporte, MN | WAS STILL SNOWING AT TIME OF OBSERVATION. |
| Jan 29, 5:57 AM CST | HEAVY SNOW 13 | 4 S Mooreton, ND | RELAYED VIA FACEBOOK. |
| Jan 29, 6:00 AM CST | HEAVY SNOW 7.1 | Kindred, ND | LIQUID EQUIVALENT 1.00 INCH. |
| Jan 29, 6:00 AM CST | HEAVY SNOW 8 | Abercrombie, ND | LIQUID EQUIVALENT 0.77 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS43 KFGF 282033 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 233 PM CST MON JAN 28 2013 ...SIGNIFICANT SNOWFALL EXPECTED LATE THIS AFTERNOON INTO EARLY TUESDAY MORNING... .A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK FROM THE CENTRAL PLAINS LATE THIS AFTERNOON TO EASTERN IOWA BY EARLY TUESDAY MORNING. A BAND OF SNOW ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO LIFT NORTHEASTWARD ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND THIS EVENING...WITH SNOW BECOMING HEAVY AT TIMES. INITIALLY...A BRIEF PERIOD OF A MIX OF SNOW AND FREEZING RAIN IS POSSIBLE...BEFORE THE PRECIPITATION TRANSITIONS TO ALL SNOW. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN FAIRLY NARROW BAND...WITH LIGHTER TOTALS ON EITHER SIDE OF THIS BAND. THUS THE POTENTIAL EXISTS FOR A SHARP CUTOFF BETWEEN AREAS RECEIVING SIGNIFICANT SNOWFALL AND THOSE AREAS RECEIVING LITTLE SNOW...AND SOME UNCERTAINTY REMAINS EXACTLY WHERE THE HEAVIEST TOTALS WILL OCCUR. MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291200- /O.UPG.KFGF.WS.A.0003.130128T2100Z-130129T1200Z/ /O.NEW.KFGF.WS.W.0002.130128T2033Z-130129T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON... GWINNER...WAHPETON 233 PM CST MON JAN 28 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...LIGHT SNOW WILL DEVELOP BY LATE THIS AFTERNOON. A BRIEF PERIOD OF FREEZING RAIN OR A MIX OF FREEZING RAIN AND SNOW IS POSSIBLE BEFORE TRANSITIONING TO ALL SNOW EARLY IN THE EVENING. THE SNOW IS EXPECTED TO BE HEAVY AT TIMES DURING THE EVENING INTO THE OVERNIGHT HOURS. * SNOW ACCUMULATIONS...6 TO 8 INCHES EXPECTED BY EARLY TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR IN A NARROW BAND...WITH THE POTENTIAL FOR SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL OVER RELATIVELY SHORT DISTANCES. * OTHER IMPACTS...LIGHT ICE ACCUMULATIONS MAY OCCUR INITIALLY WITH ANY FREEZING RAIN OR MIXED PRECIPITATION BEFORE THE PRECIPITATION TRANSITIONS TO ALL SNOW. THIS WILL RESULT IN EXTREMELY SLICK ROADWAYS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ031-032-040-291200- /O.UPG.KFGF.WS.A.0003.130128T2100Z-130129T1200Z/ /O.NEW.KFGF.WW.Y.0005.130128T2033Z-130129T1200Z/ EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...NEW YORK MILLS...WADENA...ELBOW LAKE 233 PM CST MON JAN 28 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...LIGHT SNOW WILL DEVELOP BY LATE THIS AFTERNOON. A BRIEF PERIOD OF FREEZING RAIN OR A MIXTURE OF FREEZING RAIN AND SNOW IS POSSIBLE BEFORE TRANSITIONING TO ALL SNOW EARLY IN THE EVENING. THE SNOW MAY BECOME HEAVY AT TIMES THIS EVENING. * SNOW ACCUMULATIONS...3 TO 5 INCHES EXPECTED BY EARLY TUESDAY. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A NARROW BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL EXPECTED OVER RELATIVELY SHORT DISTANCES. * OTHER IMPACTS...LIGHT ICE ACCUMULATIONS MAY OCCUR INITIALLY WITH ANY FREEZING RAIN OR MIXED PRECIPITATION BEFORE THE PRECIPITATION TRANSITIONS TO ALL SNOW. THIS WILL RESULT IN EXTREMELY SLICK ROADWAYS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ001-006-009-013-014-NDZ029-030-038-291200- /O.NEW.KFGF.WW.Y.0005.130128T2033Z-130129T1200Z/ WEST POLK-LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... BAUDETTE...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FINLEY...MAYVILLE...VALLEY CITY 233 PM CST MON JAN 28 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...LIGHT SNOW WILL DEVELOP BY LATE AFTERNOON OR EARLY THIS EVENING. THE SNOW MAY BECOME HEAVY AT TIMES THIS EVENING. * SNOW ACCUMULATIONS...3 TO 5 INCHES EXPECTED BY EARLY TUESDAY. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A NARROW BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL EXPECTED OVER RELATIVELY SHORT DISTANCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JAM
3 follow-up statements
358 WWUS43 KFGF 290158 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 758 PM CST MON JAN 28 2013 ...HEAVY SNOW WILL CONTINUE OVERNIGHT... .A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK FROM THE CENTRAL PLAINS LATE THIS AFTERNOON TO EASTERN IOWA BY EARLY TUESDAY MORNING. A BAND OF HEAVY SNOW ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TONIGHT ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL AND NORTHWEST MINNESOTA. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A FAIRLY NARROW BAND...WITH LIGHTER TOTALS ON EITHER SIDE OF THIS BAND. THUS THE POTENTIAL EXISTS FOR A SHARP CUTOFF BETWEEN AREAS RECEIVING SIGNIFICANT SNOWFALL AND THOSE AREAS RECEIVING LITTLE OR NO SNOW. MNZ001-NDZ029-030-290300- /O.CAN.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/ WEST POLK-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...FINLEY... MAYVILLE 758 PM CST MON JAN 28 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW BAND THAT WAS FORECAST TO AFFECT THE AREA WILL OCCUR JUST TO THE SOUTH....SO THE ADVISORY HAS BEEN CANCELLED. $$ MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291200- /O.CON.KFGF.WS.W.0002.000000T0000Z-130129T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON... GWINNER...WAHPETON 758 PM CST MON JAN 28 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * SNOW...HEAVY AT TIMES WILL CONTINUE TONIGHT FROM SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. * SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE EXPECTED BY EARLY TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR IN A NARROW BAND ALONG A LIDGERWOOD TO BARNESVILLE TO BEMIDJI LINE...WITH THE POTENTIAL FOR SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL OVER RELATIVELY SHORT DISTANCES. * VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE AT TIMES FROM HEAVY SNOW...AND TRAVEL WILL BE DIFFICULT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ006-009-013-014-031-032-040-NDZ038-291200- /O.CON.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST OTTER TAIL-WADENA-GRANT-BARNES- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...VALLEY CITY 758 PM CST MON JAN 28 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * SNOW WILL CONTINUE OVERNIGHT AND MAY BE HEAVY AT TIMES. * SNOW ACCUMULATION FROM 3 TO 5 INCHES IS EXPECTED BY EARLY TUESDAY. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A NARROW BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL EXPECTED OVER RELATIVELY SHORT DISTANCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DK
509 WWUS43 KFGF 291017 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 417 AM CST TUE JAN 29 2013 ...HEAVY SNOW TAPERING OFF THIS MORNING... .SNOWFALL CONTINUES TO DIMINISH AS THE SOUTHERN RED RIVER VALLEY AND WEST CENTRAL MINNESOTA THIS MORNING. HEAVY SNOW FALL HAS OCCURRED ALONG A LINE FROM THE CAYUGA/LIDGERWOOD AREAS IN SE ND AND EXTENDED NORTHEAST TO THE WAHPETON/BRECKENRIDGE TO DETROIT LAKES TO PARK RAPIDS AND BEMIDJI AREAS. TRAVEL IMPACTS CONTINUE AS ROADS REMAIN SLICK FROM YESTERDAYS FREEZING PRECIPITATION AND HEAVY SNOW. MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291200- /O.CON.KFGF.WS.W.0002.000000T0000Z-130129T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON... GWINNER...WAHPETON 417 AM CST TUE JAN 29 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * SNOW...WILL CONTINUE THIS MORNING ACROSS WEST CENTRAL MINNESOTA. * SNOW ACCUMULATIONS HAVE OCCURRED WITH 6 TO 8 INCHES REPORTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TRAVEL WILL CONTINUE TO BE DIFFICULT AS ICY ROADS UNDER THE HEAVY SNOW WILL CAUSE SLICK CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ006-009-013-014-031-032-040-NDZ038-291200- /O.CON.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST OTTER TAIL-WADENA-GRANT-BARNES- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...VALLEY CITY 417 AM CST TUE JAN 29 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * SNOW WILL CONTINUE TO DIMINISH THIS MORNING. * SNOW ACCUMULATION FROM 3 TO 5 INCHES IS EXPECTED BY EARLY TUESDAY. THE HEAVIEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR IN A NARROW BAND...WITH SIGNIFICANT VARIATIONS IN TOTAL SNOWFALL EXPECTED OVER RELATIVELY SHORT DISTANCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JK
198 WWUS43 KFGF 291143 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 543 AM CST TUE JAN 29 2013 ...SNOW CONTINUES TO DIMINISH ACROSS WEST CENTRAL MINNESOTA... .THE HEAVY SNOWFALL HAS ENDED ACROSS THE SOUTHERN RED RIVER VALLEY AND WEST CENTRAL MINNESOTA. SOME LIGHT SNOW WILL CONTINUE BUT LITTLE ADDITIONAL ACCUMULATIONS WILL OCCUR. TRAVEL MAY STILL BE IMPACTED AS ROADWAYS ARE STILL LIKELY TO HAVE ICY SURFACES. MNZ002-003-015>017-022>024-027>030-NDZ039-049-052-053-291245- /O.EXP.KFGF.WS.W.0002.000000T0000Z-130129T1200Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...FARGO...LISBON... GWINNER...WAHPETON 543 AM CST TUE JAN 29 2013 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * THE HEAVY SNOWFALL HAS ENDED ACROSS THE AREA. A BAND OF 6 TO 12 INCHES HAS BEEN REPORTED ACROSS THIS WARNING AREA. * TRAVEL MAY STILL BE SLOW AS ROAD SURFACES ARE LIKELY SNOW PACKED OR ICY. USE EXTRA CAUTION THIS MORNING. $$ MNZ006-009-013-014-031-032-040-NDZ038-291245- /O.EXP.KFGF.WW.Y.0005.000000T0000Z-130129T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST OTTER TAIL-WADENA-GRANT-BARNES- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...NEW YORK MILLS...WADENA... ELBOW LAKE...VALLEY CITY 543 AM CST TUE JAN 29 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * ACCUMULATING SNOW FALL HAS ENDED ACROSS THE REGION. * ROADS MAY STILL BE SLICK SLOWING TRAVEL. USE EXTRA CAUTION. $$ JK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 10:43 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 28, 10:43 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1043 AM CST MON JAN 28 2013
.DISCUSSION...FORECAST CHALLENGES CONCERN ONGOING ADVISORY AND
LATE AFTERNOON/EVENING HEAVY SNOW EVENT.
STILL MAY SEE SOME LOCALIZED FREEZING MIST FROM FOG OTHERWISE ANY
MEASURABLE PCPN OVER WITH EXITING WAVE AND MIST NOT LIKELY TO MAKE
TRAVEL ANY WORSE. FOR THIS WILL CANCEL CURRENT ADVISORY AND BEGIN
TO FOCUS ON HEAVY SNOW EVENT FOR LATE AFTERNOON INTO TONIGHT.
LATEST GFS/NAM AND SREF NOW SHIFTING HEAVY PCPN AXIS A BIT FARTHER
NORTH. WILL BE EXTENDING WINTER STORM WATCH A SET OF COUNTIES
FARTHER NORTH ACROSS SE NE INTO PORTIONS OF NW MN. WILL LIKELY
NEED AN ADVISORY BUFFERING FUTURE WARNING AREA WHICH IS NOT AT
THIS POINT SET. GFS INDICATING IMPRESSIVE ZONE OF FRONTOGENETIC
FORCING ALONG WITH WAVE SO BAND OF HEAVY SNOW STILL LOOKS GOOD.
OTHERWISE NOT PLANNING ON MAKING ANY MORE SIGNIFICANT CHANGES
OTHER THAN ADJUSTING POPS/QPF/SNOW AMOUNTS.
&&
.AVIATION...IFR CONDITIONS IN FOG TO CONTINUE ACROSS S HALF OF FA
TRANSITIONING TO MVFR CONDITIONS FARTHER NORTH WITH VFR OVER FAR
NW FA. CONDITIONS TO PERSIST.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE
TONIGHT FOR NDZ039-049-052-053.
MN...WINTER STORM WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE
TONIGHT FOR MNZ002-003-015>017-022>024-027>032-040.
&&
VOELKERHazardous weather outlook, Jan 28, 6:07 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CST MON JAN 28 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 607 AM CST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF FREEZING DRIZZLE ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA WILL COME TO AN END BY NOON. OTHERWISE...EXPECT ISOLATED TO SCATTERED SNOW SHOWERS INTO THE EARLY AFTERNOON HOURS...MAINLY ACROSS NORTHEAST NORTH DAKOTA INTO NORTHWESTERN MINNESOTA. LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS...THE POTENTIAL EXISTS FOR A NARROW BAND OF HEAVY SNOW FROM EXTREME SOUTHEAST NORTH DAKOTA AND INTO WEST CENTRAL MINNESOTA. A BRIEF PERIOD OF FREEZING RAIN WILL OCCUR BEFORE SWITCHING OVER TO SNOW. THERE REMAINS UNCERTAINTY WITH THE LOCATION OF THE HEAVIEST SNOWFALL AND THE DURATION OF THE FREEZING RAIN. THE POTENTIAL EXISTS FOR 6 TO 12 INCHES OF SNOW WITHIN A NARROW BAND...WITH LIGHTER AMOUNTS ON EITHER SIDE BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT. A BRIEF PERIOD OF BLOWING SNOW WILL BE POSSIBLE WHERE THERE IS SNOW AVAILABLE TO BLOW AROUND. A VERY COLD AIRMASS WILL FOLLOW FOR WEDNESDAY AND THURSDAY. PERIODS OF HAZARDOUS WIND CHILL VALUES WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:00 AM CST | Winter Storm Watch | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 6 more | 11 hr |
| Jan 28, 4:22 AM CST | Freezing Rain Advisory | FGF | Becker, Clay, Clearwater, Grant, Hubbard, Mahnomen and 7 more | 7 hr |
| Jan 28, 2:33 PM CST | Winter Weather Advisory | FGF | Beltrami, Grant, Lake of the Woods, Otter Tail, Pennington, Polk and 2 more | 15 hr |
Nearby
Winter Storm Warnings in Minnesota, 2013Winter Storm Warnings in North Dakota, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.